- advertisement -

quick question

Discussion in 'Parents of Children with Type 1' started by type?girl1018, Nov 19, 2009.

  1. type?girl1018

    type?girl1018 Approved members

    Joined:
    Oct 23, 2008
    Messages:
    97
    I know I'm not a parent but I have a question. For the past week I've been having lows at night between 1 and 3am. They've been mostly in the 50's and low 60's and they wake me up. I'm thinking this is a lantus issue and that it might need to be lowered, does that sound right? I take a split dose of lantus, 12u in the morning and 17u at night. Any insight would be very much appreciated. Thanks.
     
  2. Mikker

    Mikker Approved members

    Joined:
    Feb 23, 2009
    Messages:
    794
    Do you experience lantus spikes with your morning dose?
     
  3. Becky Stevens mom

    Becky Stevens mom Approved members

    Joined:
    Oct 14, 2008
    Messages:
    8,719
    I think you could try cutting back on lantus by a couple units to see where that gets you. Id be curious like Mikk is whether you see a spike during the day as that may be happening at night as well.
     
  4. wilf

    wilf Approved members

    Joined:
    Aug 27, 2007
    Messages:
    9,652
    Seems very strange to have the bigger part of the split dose at night. I would start by balancing the doses out to 14.5 units each morning and night. If you're still seeing lows after that, then you may need to keep reducing the evening Lantus.
     
  5. GaPeach

    GaPeach Approved members

    Joined:
    Dec 29, 2007
    Messages:
    2,218
    Sounds like Lantus. We had a peak at 4 hours when DD was on Lantus.

    What BG# are you at when going to bed? How close to bedtime is your supper bolus?

    It could also be that your bedtime BG is being lowered by the supper bolus and then the Lantus kicks in and you have the sudden drop.

    Try to have your last meal bolus about 4 hours before bedtime and then set an alarm to check your BG every 2 hours for one night. You may be able to determine more from the info you get.
     
  6. type?girl1018

    type?girl1018 Approved members

    Joined:
    Oct 23, 2008
    Messages:
    97
    I do see a small spike with my morning dose of lantus about 5 hours after i give the shot. I just cover it with a few carbs. I guess this could be happening at night too but why would it just start now? Also I know it seems weird to have more lantus at night than in the day time but we had to do it that way because I was waking up very high with the lower dose at night. Wilf- you said to make it 14.5u morning and night but I cant do half units with the pen...should I do 15u in the morning and 13u at night or the other way around or what???
     
  7. Lee

    Lee Approved members

    Joined:
    Oct 5, 2006
    Messages:
    9,633
    It depends on what your # was going to bed. With Lantus, you should not see a drop of more then 30 or 40 points; so if you are going to bed at90, and seeing a 50 - that can be expected. If you are going to bed at 120 and see a 50; change your Lantus dose.

    And you should ask your endo about changing the way you split your lantus...
     
  8. wilf

    wilf Approved members

    Joined:
    Aug 27, 2007
    Messages:
    9,652
    If you are seeing night lows and your split has you getting more Lantus at night than in the morning, then you need to reverse that split. 15 u morning and 14 at night would still see you getting the 19 units you are now, but should help balance things out better.
     
  9. MamaC

    MamaC Approved members

    Joined:
    Dec 9, 2006
    Messages:
    5,292
    I have to quibble on this. Tom splits his lantus dose which is currently approximately 60% night/40% morning.
     
  10. Emma'sDad

    Emma'sDad Approved members

    Joined:
    Oct 10, 2006
    Messages:
    1,835
    Emma has her bigger part of her split dose at night. It's mostly to cover her bedtime snack. I'd probably lower the night lantus to see what happens.
     
  11. wilf

    wilf Approved members

    Joined:
    Aug 27, 2007
    Messages:
    9,652
    So if he were having night lows but was otherwise good - how would you respond? My approach would always be to balance the injections for starters, given that the evening Lantus is the one which dominates overnight and will be most responsible for any lows..
     
    Last edited: Nov 20, 2009
  12. MamaC

    MamaC Approved members

    Joined:
    Dec 9, 2006
    Messages:
    5,292
    I wasn't saying overnight lows don't need a look at the Lantus. Just that it's not all that uncommon to have a higher percentage of the split in the evening. Tom's ALWAYS needed more insulin overnight and less in the morning. His dose is 12/PM and 9/AM; if he was going low overnight, I would start by decreasing that one to 11.5. I wouldn't go to 50/50 right off.

    YDMV. Just saying.
     

Share This Page

- advertisement -

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice